Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 252, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 5, 2023, 4:51 PM CDT for Jefferson Davis County, Marion County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2023, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 5, 2023, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Jefferson Davis County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WUUS54 KJAN 052151
SVRJAN
MSC065-091-052245-
/O.NEW.KJAN.SV.W.0252.230605T2151Z-230605T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
451 PM CDT Mon Jun 5 2023
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Marion County in south central Mississippi...
Southwestern Jefferson Davis County in south central Mississippi...
* Until 545 PM CDT.
* At 450 PM CDT, a severe thunderstorm was located near Bunker Hill,
or 10 miles south of Prentiss, moving southwest at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Bunker Hill around 500 PM CDT.
Society Hill around 515 PM CDT.
Goss around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3139 8996 3153 8996 3157 8976 3143 8965
3139 8965 3131 8986
TIME...MOT...LOC 2150Z 064DEG 13KT 3145 8981
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:47 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 2:47 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Jackson MS 247 PM CDT Mon Jun 5 2023 ...New DISCUSSION... .DISCUSSION... Issued at 245 PM CDT Mon Jun 5 2023 Through Tuesday: Scattered showers and storms have begun to flourish this afternoon as temps quickly jumped up into the 90s, steepening low level lapse rates. Upper flow is fairly weak so many of these updrafts will be short lived, but storms that organize into clusters or are forced by outflow may be able to sustain for longer. Forecast guidance was anticipating and SPC mesoanalysis is now indicating rather impressive DCAPE values across the area this afternoon, which will provide potential for isolated damaging wind gusts in stronger downdrafts. This activity will gradually taper off after sunset with the loss of diurnal instability, with quieter conditions for the overnight. With the weak surface trough still situated just north of the area, another round of scattered diurnally driven convection is expected on Tuesday. Temperatures will remain seasonable. /DL/ Wednesday through Next Monday ... As we continue to enter into our true summertime pattern phase, diurnal showers and storms will be the story for this forecast period. Though the Omega block that has been in place across our region for the past week has weakened some, by Wednesday and Thursday the low pressure system associated with the Omega block off the Atlantic coast will strengthen. This will push a frontal boundary into portions our area Thursday. CAPE values ahead of the front aren't that impressive however 1500-2000+ j/kg along the boundary combined with daytime heating could set the stage for some strong to severe storms. As of now, SPC does not have us in an outlook however, if guidance continues to support this dynamic, we could see one. Friday and Saturday the boundary will straddle across central MS limiting showers and storm potential for areas mainly south of the I- 20 corridor but by Sunday, the front will slowly begin to lift north and increase widespread rain and storm chances across the region through Monday. With us being wedged in between two low pressure systems, ridging at the surface will offer some support increasing day-time temperatures in the upper 80s to mid 90s. However thanks to low dew points, temperatures will feel less oppressive. /JNE/ && .AVIATION... (18Z TAFS) Issued at 1238 PM CDT Mon Jun 5 2023 VFR conditions prevail across the area this afternoon, but scattered SHRA/TS are beginning to develop. Brief ceiling/vis reductions will be possible in TS at area terminals through the early evening hours. Patchy light fog or brief low ceilings can't be ruled out Tue morning mainly in southeast MS, but any categorical restrictions should be brief with VFR conditions returning shortly after sunrise. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 89 66 89 / 40 40 20 40 Meridian 65 89 66 90 / 40 30 20 30 Vicksburg 66 89 67 90 / 30 40 20 30 Hattiesburg 65 89 66 89 / 30 50 10 50 Natchez 66 88 66 88 / 40 50 20 40 Greenville 68 90 68 91 / 20 40 20 20 Greenwood 66 89 68 91 / 30 50 20 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/JNE
Hazardous weather outlook, Jun 5, 2:18 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 218 PM CDT Mon Jun 5 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 218 PM CDT Mon Jun 5 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through early evening Isolated severe thunderstorms capable of producing damaging wind gusts are possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 5, 3:47 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
347 PM CDT Mon Jun 5 2023
LAZ015-052115-
Richland LA-
347 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of central Richland
Parish through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alto, or near Rayville, moving west at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Start around 355 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3236 9201 3240 9199 3245 9194 3249 9193
3251 9190 3254 9189 3252 9184 3254 9184
3257 9181 3256 9174 3259 9173 3249 9157
3233 9173 3234 9175 3233 9176 3231 9176
3225 9182 3233 9201
TIME...MOT...LOC 2046Z 112DEG 16KT 3242 9184
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DBSpecial weather statement, Jun 5, 3:51 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
351 PM CDT Mon Jun 5 2023
MSZ037-044-045-052115-
Neshoba MS-Attala MS-Leake MS-
351 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of northeastern Leake,
southeastern Attala and northwestern Neshoba Counties through 415 PM
CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Zama, or 9 miles northwest of Pearl River, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Renfroe and Smyrna around 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3277 8924 3280 8954 3300 8949 3295 8932
3293 8932 3293 8928 3292 8924
TIME...MOT...LOC 2050Z 092DEG 13KT 3289 8934
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Jun 5, 3:58 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
358 PM CDT Mon Jun 5 2023
MSZ028-037-052145-
Attala MS-Montgomery MS-
358 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of northeastern Attala
and south central Montgomery Counties through 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poplar Creek, or 14 miles east of Vaiden, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hesterville around 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3330 8945 3329 8940 3328 8937 3306 8952
3320 8976 3326 8972 3326 8971 3329 8970
3329 8965 3335 8964
TIME...MOT...LOC 2058Z 042DEG 14KT 3329 8951
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
22Special weather statement, Jun 5, 4:01 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
401 PM CDT Mon Jun 5 2023
MSZ073-074-052145-
Lamar MS-Forrest MS-
401 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of south central
Forrest and southern Lamar Counties through 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm over
Purvis, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lumberton around 430 PM CDT.
Baxterville around 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8948 3100 8950 3101 8950 3101 8955
3100 8955 3100 8965 3104 8965 3122 8940
3110 8925 3099 8934 3101 8935 3101 8942
3098 8943 3098 8947
TIME...MOT...LOC 2101Z 042DEG 14KT 3111 8939
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Special weather statement, Jun 5, 4:17 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
417 PM CDT Mon Jun 5 2023
MSZ042-052145-
Yazoo MS-
417 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of northeastern Yazoo
County through 445 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ebenezer, or 14 miles east of Yazoo City, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Benton around 440 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3296 9021 3292 9007 3287 9002 3273 9021
3289 9037 3297 9023
TIME...MOT...LOC 2116Z 049DEG 15KT 3289 9017
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DBSpecial weather statement, Jun 5, 4:38 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
438 PM CDT Mon Jun 5 2023
MSZ043-048-052215-
Hinds MS-Madison MS-
438 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of northwestern Hinds
and southwestern Madison Counties through 515 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsville, or 13 miles north of Clinton, moving southwest at 15
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Brownsville around 455 PM CDT.
Bolton around 510 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3250 9058 3251 9055 3250 9052 3252 9052
3252 9050 3254 9048 3256 9045 3258 9045
3259 9044 3258 9040 3260 9038 3250 9028
3231 9046 3243 9060 3245 9059 3248 9061
TIME...MOT...LOC 2137Z 049DEG 15KT 3252 9042
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:26 PM CDT | Special Weather Statement | JAN | Clarke | 49 min |
| Jun 5, 1:35 PM CDT | Special Weather Statement | JAN | Jasper | 40 min |
| Jun 5, 2:01 PM CDT | Special Weather Statement | JAN | Jasper | 44 min |
| Jun 5, 2:34 PM CDT | Special Weather Statement | JAN | Rankin | 26 min |
| Jun 5, 2:41 PM CDT | Special Weather Statement | JAN | Leake | 34 min |
| Jun 5, 2:56 PM CDT | Special Weather Statement | JAN | Franklin | 34 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 60 min |
| Jun 5, 3:05 PM CDT | Special Weather Statement | JAN | Madison | 25 min |
| Jun 5, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 38 min |
| Jun 5, 3:43 PM CDT | Special Weather Statement | JAN | Adams | 32 min |
| Jun 5, 3:51 PM CDT | Special Weather Statement | JAN | Leake | 24 min |
| Jun 5, 3:58 PM CDT | Special Weather Statement | JAN | Attala | 47 min |
| Jun 5, 4:01 PM CDT | Special Weather Statement | JAN | Lamar | 44 min |
| Jun 5, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Montgomery | 40 min |
| Jun 5, 4:17 PM CDT | Special Weather Statement | JAN | Yazoo | 28 min |
| Jun 5, 4:38 PM CDT | Special Weather Statement | JAN | Hinds | 37 min |
| Jun 5, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 24 min |
| Jun 5, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 51 min |
| Jun 5, 5:28 PM CDT | Special Weather Statement | JAN | Winston | 62 min |
| Jun 5, 5:43 PM CDT | Special Weather Statement | JAN | Lincoln | 62 min |
| Jun 5, 5:51 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 54 min |
| Jun 5, 5:54 PM CDT | Special Weather Statement | JAN | Kemper | 36 min |
| Jun 5, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 35 min |
| Jun 5, 6:24 PM CDT | Special Weather Statement | JAN | Claiborne | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.